\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

A new Lagrangian approach to control affine systems with a quadratic Lagrange term

  • *Corresponding author: Flóra Orsolya Szemenyei

    *Corresponding author: Flóra Orsolya Szemenyei

First authors: Sofya Maslovskaya, Rodrigo T. Sato Martín de Almagro and Flóra Orsolya Szemenyei

Abstract Full Text(HTML) Figure(1) Related Papers Cited by
  • In this work, we consider optimal control problems for mechanical systems with fixed initial and free final state and a quadratic Lagrange term. Specifically, the dynamics is described by a second order ODE containing an affine control term. Classically, Pontryagin's maximum principle gives necessary optimality conditions for the optimal control problem. For smooth problems, alternatively, a variational approach based on an augmented objective can be followed. Here, we propose a new Lagrangian approach leading to equivalent necessary optimality conditions in the form of Euler-Lagrange equations. Thus, the differential geometric structure (similar to classical Lagrangian dynamics) can be exploited in the framework of optimal control problems. In particular, the formulation enables the symplectic discretisation of the optimal control problem via variational integrators in a straightforward way.

    Mathematics Subject Classification: Primary: 65K10, 49M25; Secondary: 65K15.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Schematic representation of the connection between Lagrangian and Hamiltonian mechanics. Here, $ (q(t), \dot{q}(t)) $ stands for a solution of the Euler-Lagrange equations corresponding to the Lagrangian $ L $, and $ (q(t), p(t)) $ for a solution of Hamilton's equations corresponding to the Hamiltonian $ H $. The Legendre transformation $ \mathbb{F}L $ connects the Lagrangian and Hamiltonian sides of mechanics and therefore the Euler-Lagrange equations and Hamilton's equations

  • [1] V. Arnold, Mathematical Methods of Classical Mechanics, Grad. Texts in Math., 60, Springer-Verlag, New York-Heidelberg, 1978.
    [2] J. T. Betts, Practical Methods for Optimal Control and Estimation Using Nonlinear Programming, Second Edition, Advances in Design and Control, 19, Society for Industrial and Applied Mathematics, Philadelphia, PA, 2010. doi: 10.1137/1.9780898718577.
    [3] J. Bonnans and J. Laurent-Varin, Computation of order conditions for symplectic partitioned Runge-Kutta schemes with application to optmal control, Numer. Math., 103 (2006), 1-10.  doi: 10.1007/s00211-005-0661-y.
    [4] C. M. CamposS. Ober-Blöbaum and E. Trélat, High order variational integrators in the optimal control of mechanical systems, Discrete Contin. Dyn. Syst., 35 (2015), 4193-4223.  doi: 10.3934/dcds.2015.35.4193.
    [5] F. H. Clarke, Optimization and Nonsmooth Analysis, Classics Appl. Math., 5, SIAM, 1990. doi: 10.1137/1.9781611971309.
    [6] L. ColomboS. Ferraro and D. Martín de Diego, Geometric integrators for higher-order variational systems and their application to optimal control, J. Nonlinear Sci., 26 (2016), 1615-1650.  doi: 10.1007/s00332-016-9314-9.
    [7] L. Colombo, D. Martín De Diego and M. Zuccalli, Optimal control of underactuated mechanical systems: A geometric approach, J. Math. Phys., 51 (2010), 083519, 24pp. doi: 10.1063/1.3456158.
    [8] M. Crampin and F. A. E. Pirani, Applicable Differential Geometry, vol. 59 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, 1986.
    [9] M. de LeónD. M. de Diego and A. Santamaría-Merino, Discrete variational integrators and optimal control theory, Advances in Computational Mathematics, 26 (2007), 251-268.  doi: 10.1007/s10444-004-4093-5.
    [10] M. de León and P. R. Rodrigues, Generalized Classical Mechanics and Field Theory, vol. 112 of North-Holland Mathematics Studies, A geometrical approach of Lagrangian and Hamiltonian formalisms involving higher order derivatives, Notes on Pure Math., 102 North-Holland Publishing Co., Amsterdam, 1985.
    [11] A. Formalskii, On the design of optimal feedback control for systems of second order, Applied Mathematics, 1 (2010), 301-306.  doi: 10.4236/am.2010.14039.
    [12] M. Gerdts, Direct shooting method for the numerical solution of higher-index DAE optimal control problems, Journal of Optimization Theory and Applications, 117 (2003), 267-294.  doi: 10.1023/A:1023679622905.
    [13] M. J. Gotay and J. M. Nester, Presymplectic lagrangian systems. I: The constraint algorithm and the equivalence theorem, Annales de l'I.H.P. Physique théorique, 30 (1979), 129-142. 
    [14] K. Grabowska and J. Grabowski, Tulczyjew triples: From statics to field theory, J. Geom. Mech., 5 (2013), 445-472.  doi: 10.3934/jgm.2013.5.445.
    [15] W. Hager, Runge-Kutta methods in optimal control and the transformed adjoint system, Numer. Math., 87 (2000), 247-282.  doi: 10.1007/s002110000178.
    [16] M. Leok and B. Tran, Geometric methods for adjoint systems, J. Nonlinear Sci., 34 (2024), Paper No. 25, 75 pp. doi: 10.1007/s00332-023-09999-7.
    [17] D. Liberzon, Calculus of Variations and Optimal Control Theory – A Concise Introduction, Princeton University Press, Princeton, NJ, 2012.
    [18] J. Marsden and T. Ratiu, Introduction to Mechanics and Symmetry. A Basic Exposition of Classical Mechanical Systems, Texts in Applied Mathematics 17, Springer, 1994.
    [19] J. Marsden and M. West, Discrete mechanics and variational integrators, Acta Numerica, 10 (2001), 357-514.  doi: 10.1017/S096249290100006X.
    [20] S. Ober-Blöbaum, Discrete mechanics and optimal control, University of Paderborn.
    [21] S. Ober-Blöbaum, O. Junge and J. E. Marsden, Discrete mechanics and optimal control: An analysis, ESAIM Control Optim. Calc. Var., 17 (2011), no.2, 322–352. doi: 10.1051/cocv/2010012.
    [22] L. Pontryagin, V. Boltyansky, R. Gamkrelidze and E. Mishchenko, The Mathematical Theory of Optimal Processes, The Macmillan Company, New York, 1964.
    [23] M. Popescu and P. Popescu, Geometric objects defined by almost Lie structures, Lie Algebroids and Related Topics in Differential Geometry (Warsaw, 2000), Banach Center Publ., Polish Academy of Sciences, Institute of Mathematics, Warsaw, 54 (2001), 217-233. doi: 10.4064/bc54-0-12.
    [24] J. M. Sanz-Serna, Symplectic Runge-Kutta schemes for adjoint equations, automatic differentiation, optimal control and more, SIAM Rev., 58 (2016), 3-33.  doi: 10.1137/151002769.
    [25] D. J. Saunders, The Geometry of Jet Bundles, vol. 142 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, 1989. doi: 10.1017/CBO9780511526411.
    [26] S. Treanta, Optimal control problems on higher order jet bundles, Proceedings—The International Conference of Differential Geometry and Dynamical Systems (DGDS-2013), BSG Proc., Balkan Society of Geometers, Bucharest, 21 (2014), 181-192. 
    [27] W. M. Tulczyjew, Les sous-variétés lagrangiennes et la dynamique hamiltonienne, C. R. Acad. Sci. Paris Sér. A-B, 283 (1976), Ai, A15-A18.
    [28] W. M. Tulczyjew, Les sous-variétés lagrangiennes et la dynamique lagrangienne, C. R. Acad. Sci. Paris Sér. A-B, 283 (1976), Av, A675-A678.
  • 加载中

Figures(1)

SHARE

Article Metrics

HTML views(250) PDF downloads(84) Cited by(0)

Access History

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return